MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SLIP TIP STERILE SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SLIP TIP STERILE SYRINGE; PISTON SYRINGE
Catalog Number 302833
Health Effect - Clinical Code No Information (3190)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd¿ slip tip sterile syringe there was an issue with barrel with brown foreign matter.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample was received for evaluation.It has embedded particles in the barrel wall.Two photos were provided, both photos show the sample with the embedded particles in the barrel wall.Failure mode is verified.Embedded foreign matter can occur at the startup of an injection mold/press or intermittently during the injection molding process.Degraded resin inherently builds up in the barrel and hot-runner system of the mold and press.The degraded resin can break loose and be molded into components.This is a cosmetic defect only and does not affect the integrity of the syringe.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.This is the 4th complaint for the lot# 7179512 for the same defects or symptoms.There was no documentation of issues for the complaint of lot # 7179512 during this production run.
 
Event or Problem Description

Brand Name
BD¿ SLIP TIP STERILE SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8242267
Report Number1911916-2018-00821
Device Sequence Number11249392
Product Code FMF
UDI-Device Identifier00382903028337
UDI-Public00382903028337
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number302833
Device Lot Number7179512
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;